MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT
Model Number PED-450-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open at the distal segment.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left internal carotid artery with a max d iameter of 7mm and a 3mm neck diameter.It was noted the patient's vessel tortuosity was severe.It was reported that the distal segment of the pipeline failed to open.The device was not in a bend, less than 50% was deployed, re-sheathing was done less than three times, and no additional steps were taken to open the pipeline.The device was removed from the patient.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms were reported as a result of this event.Post-procedure angiographic results were good.Ancillary devices include a neuron maxx, xt 27 microcatheter, traxxs guidewire.
 
Additional Manufacturer Narrative
The pipeline flex braid (model: ped-450-14 lot: a993673) returned for analysis within shipping box; and within a plastic bio-pouch.There was no pushwire returned with the pipeline flex braid.When compared to the drawing.The distal and proximal ends of the pipeline flex braid appeared to be fully opened and slightly frayed.No other anomalies were observed.Based on the analysis findings, the pipeline flex was not confirmed to have failure to open as the distal and proximal ends of the pipeline flex braid were found fully opened.It is likely that the severe vessel tortuosity may have contributed to the event.There was no non-conformance to specifications identified that led to the reported issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10156227
Report Number2029214-2020-00560
Device Sequence Number3184913
Product Code OUT
UDI-Device Identifier00847536016385
UDI-Public00847536016385
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberPED-450-14
Device Catalogue NumberPED-450-14
Device Lot NumberA993673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1